Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Analyticity of the interface of the porous media equation after the waiting time

Author: Sigurd Angenent
Journal: Proc. Amer. Math. Soc. 102 (1988), 329-336
MSC: Primary 35K55,; Secondary 76S05
MathSciNet review: 920995
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the free boundary of a solution of the porous media equation, with compactly supported initial data, is real analytic after the waiting time. The proof uses the maximal regularity theory of Da Prato and Grisvard.

References [Enhancements On Off] (What's this?)

  • [1] H. Amann, Quasilinear evolution equations and parabolic systems, Trans. Amer. Math. Soc. 293 (1986), 191-227. MR 814920 (87d:35070)
  • [2a] S. B. Angenent, Local existence and regularity for a class of degenerate parabolic equations, Math. Ann. (to appear). MR 936323 (89e:35072)
  • [2b] -, Abstract parabolic initial value problems, preprint.
  • [3] D. G. Aronson, Nonlinear diffusion problems, Free Boundary Problems: Theory and Applications, vol. I, Pitman, 1983. MR 714914 (85g:76023)
  • [4] D. G. Aronson and J. L. Vazquez, Eventual regularity and asymptotic concavity for flows in one dimensional porous media (in preparation).
  • [5] L. A. Caffarelli and A. Friedman, Regularity of the free boundary for the one-dimensional flow of gas in a porous medium, Amer. J. Math. 101 (1979), 1193-1218. MR 548877 (80k:76072)
  • [6] K. Höllig and H. O. Kreiss, $ {C^\infty }$-regularity for the porous medium equation, Univ. of Wisconsin-Madison, Computer Sciences Dept., Technical report #600.
  • [7] G. Da Prato and P. Grisvard, Equations d'évolution abstraites non linéaire de type parabolique, Ann. Mat. Pura Appl. 120 (1979), 329-396. MR 551075 (81d:34052)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K55,, 76S05

Retrieve articles in all journals with MSC: 35K55,, 76S05

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society